# SDR JIKA2014081101

- Difficulty date: August 11, 2014
- Submitted: August 15, 2014
- Operation: Air carrier
- Aircraft: N422MA
- Make and model: Swrngn SA227AC
- Aircraft serial: AC635
- Aircraft time: 29,564 hours, 34,867 cycles
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Condition: Malfunctioned
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: P
- Precautionary procedure: A

## Discrepancy

AFTER ROTATION PILOT SELECTED LG HANDLE IN THE RETRACT POSITION.  LG REMAINED EXTENDED & LOCKED WITH THREE GREEN INDICATOR LIGHTS ILLUMINATED.  PILOT SWITCHED THE GEAR CONTROL & INDICATOR TO RT BUS & VERIFIED THE EMER GEAR RELEASE SYS WAS PROPERLY STOWED, GEAR DID NOT RETRACT.  PILOT DECIDED TO RETURN & LANDED WITHOUT FURTHER INCIDENT.  TROUBLESHOOTING REVEALED AIR TRAPPED IN LG STRUT PREVENTED PISTON IN STRUT FROM FULLY EXTENDING. BLEED STRUT & ENSURED PISTON WAS FULLY BOTTOMED OUT.  SERVICED STRUT IAW MM & CYCLED LG SEVERAL TIMES TO ENSURE PROPER OPERATION.  ALL CHECKS WERE NORMAL.
